Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

How can I control bleeding post a depo shot ?

I had my depo injection on the 23rd february and started loosing a brown discharge the day after but had a period in between until last sunday when I stopped. yesterday however I have started to bleed again today but had intercourse with my partner the previous night which is when I noticed I the blood is this normal and is there anything that can help me to control the bleeding
Asked On : Tue, 3 Apr 2012
Answers:  2 Views:  111
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response


This is not normal. You should not be having frequent bleeding like this; also the brown discharge should not be happening either.

Please say these to your gynecologist and get it worked up.

You can consider taking Tablet. Pause MF for few days to control the bleeding. This is a prescription drug. Please get it prescribed by your doctor.

Hope this helps.

Answered: Tue, 3 Apr 2012
I find this answer helpful
  User's Response
It is a completely normal side effect when a woman begins to use Depo Provera. In fact, many women stop using the Depo Provera shot during the first year of use due to irregular bleeding (spotting) and/or prolonged bleeding. This side effect is especially common during the first 3 months of use. Make sure to discuss with your doctor the potential for irregular or prolonged bleeding while using Depo Provera as research has indicated that women are more likely to continue with this method if they are counseled about the bleeding effects before they receive their first injection.
Answered: Wed, 4 Apr 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor